I am a 49 yr old healthy male. I had a 2 day bout with 2 stones last weekend (7 days ago) . I was in the ER 3 times and was loaded up with Toradol and Dilaudid for basically 48 hours straight.
After passing the stones my kidney, uteter pains etc were mostly gone in 48 hours but i started getting bad leg cramps in the calfs. This has been ongoing for 5 days now and I feel like i just hiked up a mountain!
My doctor told me to drink lots of Gatorade and V8 juice but that is not helping.
Could this be a problem that i need to go back for blood work? clots? or is this severe cramping due to the straining and spasms i went thru from the pains? Or are my muscles still full of drugs that have not worked out?
There are many causes of cramps in calf muscles like dehdyration, electrolyte imbalances of sodium, potassium, magnesium, and calcium all can cause calf cramps. Heart medications and blood pressure medications can also cause drop in potassium levels and cramps. Electrolyte imbalances in diseases like diabetes, kidney disease, hypothyroidism, and Addison's disease all can cause calf cramps. Drink plenty of water and avoid dehydration. You should see a doctor and get evaluated. A clinical examination and work up is important for confirming the exact cause of your symptoms. Keep me posted.
Take care and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.